Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2001, 3:30 PM MST for Mohave County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 3:30 PM MST (22:30 UTC)
- Expired
- Aug 14, 2001, 4:30 PM MST
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 159 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WUUS55 KVEF 142232 SVRLAS AZC015-142330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM MST TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE FOLLOWING LOCATIONS...WIKIEUP...AREAS ALONG HIGHWAY 93 SOUTH OF INTERSTATE 40...AND THE HUALAPAI MOUNTAINS * UNTIL 430 PM MST * AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE SEVERE THUNDERSTORMS EXTENDING FROM NEAR THE JUNCTION OF INTERSTATE 40 AND HIGHWAY 93...SOUTH TO WIKIEUP. THE STORMS WERE MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORMS WILL BE... OVER THE HUALAPAI MOUNTAINS WEST OF HIGHWAY 93 BY 400 PM MST IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AND STAY AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. NEMETH LAT...LON 3432 11340 3532 11354 3511 11405 3424 11402
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:34 PM MST, 56 minutes earlier.
Area forecast discussion, Aug 14, 2:34 PM MST, 56 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM PDT TUE AUG 14 2001 SYNOPSIS...AN AREA OF HIGH PRESSURE WILL STAY NEARLY STATIONARY ALONG THE SOUTHERN CALIFORNIA COAST THROUGH WEDNESDAY. A DRIER NORTHWEST FLOW WILL GRADUALLY SCOUR THE MONSOON MOISTURE OUT OF NORTHWEST ARIZONA BY WEDNESDAY. EXPECT TEMPERATURES TO RISE TO SEVERAL DEGREES ABOVE NORMAL BY WEDNESDAY...THEN LEVEL OFF THE REMAINDER OF THE WEEK. DISCUSSION...SATELLITE SHOWS SHOWERS AND THUNDERSTORMS OVER THE SOUTHEASTERN PART OF THE CWA AS DEW POINTS REMAIN IN THE UPPER 50S TO LOW 70S OVER THIS AREA. MODELS SLOWLY DRY THIS AREA OUT BY LATE WEDNESDAY SO WILL KEEP MENTION OF THUNDERSTORMS OVER THIS AREA INTO WEDNESDAY. THIS AREA SHOULD THEN DRY OUT FOR MOSTLY SUNNY SKIES INTO THE WEEKEND. TEMPERATURE WILL BE UP A FEW DEGREES OVER THE NEXT FEW DAYS AS HIGH SLOWLY MOVES EAST. WINDS START TO TURN SOUTHWEST AT THE SURFACE OVER THE NEXT DAY OR TWO AS NEXT TROUGH MOVES ALONG THE PACIFIC NORTHWEST COAST. THIS SHOULD HELP TO KEEP THE AREA DRY INTO THE WEEKEND. IN THE EXTENDED...SOUTHWEST FLOW BECOMES MORE SOUTH TO SOUTHEAST BY SUNDAY AS HIGH PRESSURE MOVES SOUTH OF THE FOUR CORNERS AREA. THIS WILL START TO INCREASE MONSOONAL MOISTURE INTO THE CWA AND GIVE THE OUR CWA CHANCES OF SHOWERS AND THUNDERSTORMS BY MONDAY. TUESDAY WILL ALSO HAVE CHANCES OVER MOST OF THE CWA BEFORE SHORTWAVE MOVES IN AND SOUTHWEST FLOW RETURNS. .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:31 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Aug 14, 3:45 PM MST | Flash Flood Warning | VEF | Mohave | 75 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.